Oregon, 2006High Wind in Oregon, January 3, 2006
January 3, 2006 · NWS MFR · 1 event in 1 county or zone
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 02/1356 PST, effective from 03/0400 to 03/1600 PST. It was cancelled at 03/1507 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 02/1356 PST, effective from 03/0400 to 03/1600 PST. It was cancelled at 03/1507 PST. The above observation verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 3, 2:00 AM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 3, 2:00 AM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PST TUE JAN 3 2006
.DISCUSSION...OFFSHORE FRONT IS MOVING RAPIDLY TOWARDS THE COAST
THIS MORNING. HIGH CLOUD SHIELD IS JUST ABOUT TO THE COAST AT 09Z. I
LIKE THE TIMING OF THE GFS MODEL WHICH BRINGS THE FRONT TO THE COAST
AROUND 15Z. HIGH WIND WARNING FOR THE COAST TODAY LOOKS MARGINAL AT
THIS POINT. HIGHEST WINDS WILL LIKELY OCCUR AT THE HEADLANDS RATHER
THAN INLAND ALL THAT MUCH. THE DAY SHIFT WILL NEED TO TAKE A LOOK AT
THE SITUATION LATER THIS MORNING. THE GFS DOES INDICATE SOME
WEAKENING OF THE FRONT AS IT PROGRESSES INLAND TODAY. THE GREATEST
PRECIPITATION AMOUNTS WILL FALL OVER THE USUAL AREAS LIKE THE SOUTH
COAST RANGE IN CURRY COUNTY AND THE UPSLOPE AREAS IN WESTERN
SISKIYOU COUNTY...OTHERWISE NOT EXPECTING ANY HEAVY AMOUNTS OF
RAINFALL OVER MOST OF THE REST OF THE AREA TODAY. THIS IS GOOD NEWS
CONCERNING RECENT FLOODING PROBLEMS. WEDNESDAY WILL BE A TRANSITION
PERIOD AS THE POLAR FRONT SHIFTS NORTH OF OUR REGION. PRECIPITATION
COVERAGE SHOULD DECREASE SIGNIFICANTLY DURING THE DAY. ON THURSDAY
THE GFS MODEL SHIFTS THE UPPER RIDGE AXIS TO OVER IDAHO. WE MAY SEE
A LITTLE BETTER CHANCE OF SOME RAIN ALONG THE COAST OTHERWISE MAINLY
DRY FURTHER INLAND.
AS FAR AS THE EXTENDED...DID NOT MAKE ANY CHANGES. THE ECMWF/GFS
MODELS ARE AT LEAST IN AGREEMENT THAT THE PATTERN WILL REMAIN
PROGRESSIVE AND UNSETTLED AT TIMES.
.AVIATION...LOCAL IFR CONDITIONS THIS MORNING INLAND VALLEYS.
COASTAL AREAS BECOMING MVFR AS THE COLD FRONT APPROACHES BY MID
MORNING.
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
BORDER 0-60 NM.
GALE WARNING TODAY FLORENCE TO CA BORDER 0-60 NM.
FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE THIS MORNING.
HIGH SURF ADVISORY FOR ZONES 21 AND 22 LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON.
HIGH WIND WARNING FOR COASTAL ZONES 21 AND 22 TODAY.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
PT ST GEORGE CA 0-60 NM.
GALE WARNING LATE TONIGHT THROUGH TUESDAY AFTERNOON OR BORDER TO
PT ST GEORGE CA 0-60 NM.
FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT SEIAD
VALLEY THIS MORNING.
FLOOD WARNING REMAINS IN EFFECT FOR THE PIT RIVER NEAR CANBY
THIS MORNING.
WIND ADVISORY FOR CA ZONE 81 FOR THE SHASTA VALLEY LATE TUESDAY
MORNING THROUGH TUESDAY EVENING.
&&
HOLTZ
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 2, 6:00 AM PST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
600 AM PST MON JAN 2 2006
PZZ350-353-356-370-373-376-031400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
600 AM PST MON JAN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A GALE WARNING IS IN EFFECT FROM LATE TONIGHT. SEE COASTAL WATERS
FORECAST FOR DETAILS. A HIGH SURF ADVISORY REMAINS IN EFFECT. SEE
COASTAL HAZARD MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE WARNING CONTINUES THROUGH TUESDAY AFTERNOON. HIGH SURF ADVISORY
CONTINUES UNTIL 4 PM PST WEDNESDAY.
CAZ080-085-ORZ021-022-029-030-031400-
CURRY COUNTY COAST-KLAMATH BASIN-MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON COAST-WESTERN SISKIYOU COUNTY-
600 AM PST MON JAN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE...THE SPRAGUE RIVER NEAR BEATTY...THE PIT RIVER AT CANBY...
AND THE KLAMATH RIVER AT SEIAD. SEE FLOOD STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GLASER
High Wind, Curry County Coast
- When
- January 3, 5:10 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Massachusetts, January 3, 2006$100,000 · 6 events
- Wildfire in Oklahoma, January 3, 2006$100,000 · 1 event
- Wildfire in Texas, January 3, 2006$80,000 · 1 event
- Heavy Snow in Connecticut, January 3, 2006$20,000 · 2 events
- Coastal Flood in New Jersey, January 3, 20066 events
- Dense Fog in Wisconsin, January 3, 20065 events
- Winter Storm in New York, January 3, 20063 events
- Winter Storm in Pennsylvania, January 3, 20062 events
- Winter Storm in Pennsylvania, January 3, 20062 events
- Heavy Snow in New York, January 3, 20062 events
- Heavy Snow in Connecticut, January 3, 20062 events
- Winter Storm in Pennsylvania, January 3, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488602.